Alert archive / North Dakota / Wind Advisories in 2009
Wind Advisory 17, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Sep 30, 2009, 2:52 PM MDT for 16 counties in North Dakota. It took effect at Oct 1, 2009, 6:00 AM MDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2009, 2:52 PM MDT (20:52 UTC)
- In effect from
- Oct 1, 2009, 6:00 AM MDT
- Expired
- Oct 1, 2009, 9:00 PM MDT
- In force
- 15 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 136 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 302052 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 352 PM CDT WED SEP 30 2009 ...WIND ADVISORY FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON AND EARLY EVENING... ...WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA ON THURSDAY... .LOW PRESSURE IN SOUTHEAST MONTANA AND HIGH PRESSURE OVER SOUTHERN ONTARIO WILL INDUCE STRONG SOUTHEASTERLY WINDS OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA THIS EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE COMMON FROM HARVEY TO CARRINGTON...JAMESTOWN TO STEELE... ...FROM LINTON TO OAKES AND BISMARCK TO LINTON AND FORT YATES. THE LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTH DAKOTA OVERNIGHT. BEHIND THE TROUGH OF LOW PRESSURE LATE TONIGHT AND ON THURSDAY EQUALLY STRONG NORTHWEST WINDS WILL BE GENERATED. A WIND ADVISORY HAS BEEN ISSUED FOR EARLY THURSDAY THROUGH THURSDAY EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ020-034-035-042-045-046-010500- /O.NEW.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/ /O.CON.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/ OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...ELGIN... FORT YATES...LINTON 352 PM CDT WED SEP 30 2009 /252 PM MDT WED SEP 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO 35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. ON THURSDAY EQUALLY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE TROUGH OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ018-019-031>033-040-041-043-044-010500- /O.NEW.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/ DUNN-MERCER-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 352 PM CDT WED SEP 30 2009 /252 PM MDT WED SEP 30 2009/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY. EARLY ON THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A TROUGH OF LOW PRESSURE MOVING EAST ACROSS NORTH DAKOTA. WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH WILL OCCUR OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL CONTINUE THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ022-023-025-036-037-047-048-050-051-010000- /O.CON.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/ SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 352 PM CDT WED SEP 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO 35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
000 WWUS73 KBIS 302133 CCA NPWBIS URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 357 PM CDT WED SEP 30 2009 ...WIND ADVISORY FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON AND EARLY EVENING... ...WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA ON THURSDAY... .LOW PRESSURE IN SOUTHEAST MONTANA AND HIGH PRESSURE OVER SOUTHERN ONTARIO WILL INDUCE STRONG SOUTHEASTERLY WINDS OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA THIS EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE COMMON FROM HARVEY TO CARRINGTON...JAMESTOWN TO STEELE...FROM LINTON TO OAKES ...BISMARCK AND FORT YATES. THE LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTH DAKOTA OVERNIGHT. BEHIND THE TROUGH OF LOW PRESSURE LATE TONIGHT AND ON THURSDAY EQUALLY STRONG NORTHWEST WINDS WILL BE GENERATED. A WIND ADVISORY HAS BEEN ISSUED FOR EARLY THURSDAY THROUGH THURSDAY EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA...FROM LINTON TO BISMARCK...DICKINSON AND BEACH AND BOWMAN AND HETTINGER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ020-034-035-042-045-046-010515- /O.NEW.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/ /O.CON.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/ OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...ELGIN... FORT YATES...LINTON 357 PM CDT WED SEP 30 2009 /257 PM MDT WED SEP 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO 35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. ON THURSDAY EQUALLY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE TROUGH OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ018-019-031>033-040-041-043-044-010515- /O.NEW.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/ DUNN-MERCER-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 357 PM CDT WED SEP 30 2009 /257 PM MDT WED SEP 30 2009/ ...WIND ADVISORY IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY. EARLY ON THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A TROUGH OF LOW PRESSURE MOVING EAST ACROSS NORTH DAKOTA. WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH WILL OCCUR OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL CONTINUE THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ022-023-025-036-037-047-048-050-051-010000- /O.CON.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/ SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 357 PM CDT WED SEP 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. SOUTHEAST WINDS WILL INCREASE TUESDAY AFTERNOON REACHING 25 TO 35 MPH WITH GUSTS TO 40 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS73 KBIS 010005 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 705 PM CDT WED SEP 30 2009 ...WIND ADVISORY FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL NORTH DAKOTA WEDNESDAY EVENING HAS EXPIRED... ...WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA ON THURSDAY REMAINS IN EFFECT... .A LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS NORTH DAKOTA OVERNIGHT. BEHIND THE TROUGH OF LOW PRESSURE LATE TONIGHT AND ON THURSDAY STRONG NORTHWEST WINDS WILL BE GENERATED. A WIND ADVISORY HAS BEEN ISSUED FOR EARLY THURSDAY THROUGH THURSDAY EVENING FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA... FROM LINTON TO BISMARCK...DICKINSON AND BEACH AND BOWMAN AND HETTINGER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ020-034-035-042-045-046-010815- /O.EXP.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/ /O.CON.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/ OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-EMMONS- INCLUDING THE CITIES OF...CENTER...MANDAN...BISMARCK...ELGIN... FORT YATES...LINTON 705 PM CDT WED SEP 30 2009 /605 PM MDT WED SEP 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... ...WIND ADVISORY WEDNESDAY EVENING HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT FOR WEDNESDAY EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY. ON THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A TROUGH OF LOW PRESSURE OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ022-023-025-036-037-047-048-050-051-010115- /O.EXP.KBIS.WI.Y.0016.000000T0000Z-091001T0000Z/ SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH- DICKEY- INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON... STEELE...JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES 705 PM CDT WED SEP 30 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ NDZ018-019-031>033-040-041-043-044-010815- /O.CON.KBIS.WI.Y.0017.091001T1200Z-091002T0300Z/ DUNN-MERCER-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 705 PM CDT WED SEP 30 2009 /605 PM MDT WED SEP 30 2009/ ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY. EARLY ON THURSDAY STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A TROUGH OF LOW PRESSURE MOVING EAST ACROSS NORTH DAKOTA. WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 MPH WILL OCCUR OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA. THE STRONG WINDS WILL CONTINUE THROUGH THURSDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WA
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
000 WWUS73 KBIS 011423 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 923 AM CDT THU OCT 1 2009 ...WIND ADVISORY FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THURSDAY REMAINS IN EFFECT... .A LOW PRESSURE SYSTEM OVER CENTRAL NORTH DAKOTA WILL MOVE EAST TODAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THIS SYSTEM... WITH SUSTAINED WINDS RANGING BETWEEN 25 AND 35 MPH AND GUSTS TO 45 MPH. A WIND ADVISORY IS IN EFFECT THURSDAY MORNING THROUGH THURSDAY EVENING FOR MUCH OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. NDZ001-009-017-012230- /O.EXA.KBIS.WI.Y.0017.000000T0000Z-091002T0300Z/ DIVIDE-WILLIAMS-MCKENZIE- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY 923 AM CDT THU OCT 1 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP BEHIND A LOW PRESSURE SYSTEM OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NDZ018>020-031>035-040>046-012230- /O.CON.KBIS.WI.Y.0017.000000T0000Z-091002T0300Z/ DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON 923 AM CDT THU OCT 1 2009 /823 AM MDT THU OCT 1 2009/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP BEHIND A LOW PRESSURE SYSTEM OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
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
000 WWUS73 KBIS 020319 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1019 PM CDT THU OCT 1 2009 ...WIND ADVISORY EXPIRES WEST AND SOUTH CENTRAL... .THE WIND ADVISORY FOR THE WESTERN AND SOUTH CENTRAL HAS EXPIRED. HOWEVER THE WINDS WILL CONTINUE TO REMAIN GUSTY AT 25 TO 35 MPH WITH A FEW HIGHER GUSTS FOR THE EARLY MORNING HOURS. NDZ001-009-017>020-031>035-040>046-020430- /O.EXP.KBIS.WI.Y.0017.000000T0000Z-091002T0300Z/ DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- INCLUDING THE CITIES OF...CROSBY...WILLISTON...WATFORD CITY... KILLDEER...BEULAH...HAZEN...CENTER...BEACH...MEDORA...DICKINSON... MANDAN...BISMARCK...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES...LINTON 1019 PM CDT THU OCT 1 2009 /919 PM MDT THU OCT 1 2009/ ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WIND ADVISORY HAS EXPIRED...ALTHOUGH WINDS ACROSS WESTERN AND SOUTH CENTRAL NORTH DAKOTA WILL REMAIN GUSTY OVERNIGHT...WITH WINDS OF 20 TO 35 MPH WITH A FEW HIGHER GUSTS. $$ WA
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Sep 30, 2:29 PM MDT, 23 minutes earlier.
Area forecast discussion, Sep 30, 2:29 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 329 PM CDT WED SEP 30 2009 .SYNOPSIS... TROUGH OF LOW PRESSURE EXTENDING NORTH FROM SURFACE LOW NEAR KUDX NORTH THROUGH WESTERN DAKOTAS. WEAK RADAR RETURNS AHEAD OF LOW WITH BETTER WRAP AROUND PRECIPITATION FARTHER WEST. && .SHORT TERM... MID LEVEL TROUGH EXTENDS FROM ALBERTA SOUTH TO WEAK CLOSED LOW OVER SOUTH CENTRAL MONTANA WITH SURFACE OVER WESTERN DAKOTAS. MODELS IN FAIR AGREEMENT AND WILL USE BLEND FOR MODELS THOUGH GENERALLY FAVORED THE GFS AND EC FOR TIMING. CONCERNS TODAY CENTER AROUND PRECIPITATION TYPE AND AMOUNTS. WIDESPREAD PRECIPITATION FORECAST ON ALL MODELS WITH MARGINAL TEMPERATURES ALOFT AND THICKNESS FOR FROZEN PRECIPITATION BUT MAY SEE A BIT OF MEASURABLE SNOWFALL OVER HIGHER ELEVATIONS OF EXTREME SOUTHWEST NORTH DAKOTA. FAR SOUTHWEST ZONE WORDING HAS UP AN INCH OF SNOW. ELSEWHERE HAVE GONE WITH RAIN AND SNOW MIX WITH NO ACCUMULATIONS. NEXT CONCERN IS WINDS. SURFACE GRADIENT AND WINDS ALOFT INDICATE AT LEAST ADVISORY LEVEL WINDS OVER MUCH OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA ON THURSDAY. ADVISORY HAS BEEN ISSUED. MAX AND MIN TEMPERATURES WILL BE MODERATED BY PRECIPITATION AND ABUNDANT CLOUD COVER THROUGHOUT THE SHORT TERM. OVERNIGHT LOWS WILL FALL TO NEAR THE FREEZING LEVEL IN PLACES WITH HIGH REACHING THE LOW AND MIDDLE 50S. .LONG TERM... A COLD AND UNSETTLED LONG TERM FORECAST ONCE AGAIN APPEARS ON TRACK FOR LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK. PER HPC LONG RANGE DISCUSSION...UPPER LEVEL LOW OVER EASTERN CANADA WILL SLOW THE UPPER LEVEL PATTERN...YIELDING AN EXTENDED PERIOD OF LOW HEIGHTS ACROSS THE CONUS. WRAP AROUND LOW LEVEL MOISTURE AND SUB ZERO 850 MB TEMPERATURES BETWEEN UPPER LEVEL SYSTEMS SUNDAY POINT TO LIGHT AMOUNTS OF QPF AND TEMPERATURES CLIMBING ONLY INTO THE LOW 50S AT BEST. WOULD NOT BE TOO SURPRISED TO SEE SOME LIGHT FREEZING DRIZZLE OR FLURRIES SUNDAY MORNING. THE UPPER LEVEL LOW OVER THE ROCKIES MOUNTAINS IS FORECAST TO BEGIN TO BREAK DOWN SUNDAY NIGHT...RELEASING MULTIPLE SHORTWAVES WITH WEAK LEE CYCLOGENESIS SUNDAY NIGHT AND INTO MONDAY. 12/30 GFS...12/30 GEM AND 00/30 ECMWF ARE IN GOOD AGREEMENT WITH THIS SCENARIO...LIKELY RESULTING IN A PRECIPITATION SHIELD SPREADING ACROSS THE CWA SUNDAY NIGHT AND THROUGH MONDAY. PRECIPITATION TYPE AT THIS TIME APPEARS TO BE ALL RAIN AS LOW TEMPERATURES WILL LIKELY REMAIN IN THE LOWER 40S/UPPER 30S AS CLOUD COVER OVERSPREADS THE AREA SUNDAY NIGHT. HOWEVER...THE HIGHER TERRAIN OF THE FAR SOUTHWEST WOULD HAVE THE BEST CHANCE OF SEEING ANY SNOW DURING THIS TIME FRAME. CLOUD COVER AND PRECIPITATION ON MONDAY WILL YIELD LITTLE TEMPERATURE RECOVERY DURING THE DAY...WITH HIGH TEMPERATURES FORECAST IN THE LOW TO MID 40S WEST AND UPPER 40S EAST. SUCH TEMPERATURES ARE WELL BELOW GUIDANCE THAT IS LIKELY AFFECTED BY A CLIMATOLOGY BIAS. 12 UTC ECMWF IS MUCH MORE PROGRESSIVE IN THE PROPAGATION OF THE MONDAY SYSTEM COMPARED ITS OWN ENSEMBLE MEAN AND THE DETERMINISTIC GFS. THUS WILL STICK CLOSER TO THE 12/30 GFS AND 00/30 ECMWF. A RAIN AND SNOW MIX IS POSSIBLE ACROSS THE LITTLE MISSOURI AND SOURIS RIVER BASINS MONDAY NIGHT. FORECAST UNCERTAINTY CONTINUES TO INCREASE TUESDAY AND WEDNESDAY...HOWEVER...MODELS ARE SUGGESTING ANOTHER UPPER LEVEL WAVE PROPAGATING OUT OF CANADA AND INTO THE NORTHERN PLAINS BY WEDNESDAY. DESPITE THE UNCERTAINTY...HIGH TEMPERATURES IN THE UPPER 40S TO LOWER 50S WILL CONTINUE. && .AVIATION... MULTIPLE AVIATION HAZARDS ARE FORECAST WEDNESDAY AFTERNOON THROUGH FRIDAY ACROSS WESTERN AND CENTRAL NORTH DAKOTA. SOUTH TO SOUTHEAST WINDS OF 20KTS...WITH GUSTS OF 25 TO 30 KTS...WITH OCCASIONAL GUSTS TO 35 KTS...WILL CONTINUE WEDNESDAY AFTERNOON AT KMOT...KBIS AND KJMS. CLOSER TO A SURFACE TROUGH ACROSS WESTERN NORTH DAKOTA WEDNESDAY AFTERNOON AT KDIK AND KISN...SOUTHEAST WINDS OF 10 KTS WITH OCCASIONAL GUSTS TO 20 KTS ARE LIKELY LATE WEDNESDAY AFTERNOON. AS THE SURFACE TROUGH MOVES INTO CENTRAL NORTH DAKOTA WEDNESDAY EVENING AND NIGHT...RAIN WILL COMMENCE ACROSS WESTERN ND BY 02 UTC THURSDAY...AND BETWEEN 06 AND 08 UTC THURSDAY ACROSS THE CENTRAL. CEILINGS WILL INITIALLY LOWER TO MVFR...WITH IFR TO OCCASIONALLY LIFR CEILINGS LIKELY AT ALL TAF SITES THURSDAY MORNING...AND CONTINUING THROUGH MOST OF THE DAY. A RAIN AND SNOW MIX IS POSSIBLE AT KISN AND KDIK NEAR SUNRISE THURSDAY. NORTHWEST WINDS OF 15 TO 20 KTS WITH GUSTS OF 25 TO 30 KTS ARE FORECAST BEHIND THE TROUGH WEDNESDAY NIGHT AND THURSDAY. PRECIPITATION WILL CONTINUE INTO FRIDAY AS THE ASSOCIATED SURFACE LOW MOVES INTO THE UPPER MISSISSIPPI VALLEY. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ TO 10 PM CDT /9 PM MDT/ THURSDAY FOR NDZ018>020-031>035-040>046. WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ020- 022-023-025-034>037-042-045>048-050-051. && HW/PJA
Hazardous weather outlook, Sep 30, 4:10 AM MDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 510 AM CDT WED SEP 30 2009 NDZ001>005-009>013-017>022-031>035-040>045-011015- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX- 510 AM CDT WED SEP 30 2009 /410 AM MDT WED SEP 30 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50 MPH WILL BE COMMON OVER SOUTHWEST NORTH DAKOTA THURSDAY. THE STRONGEST WINDS WILL BE FOCUSED OVER BOWMAN COUNTY WHERE NORTHWEST WINDS WILL BE SUSTAINED AROUND 35 MPH WITH GUSTS TO 50 MPH. CHECK BACK LATER FOR ANY UPDATES REGARDING WIND HEADLINES THAT MAY BE ISSUED. A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL MOVE THROUGH THURSDAY AND FRIDAY WITH ONE TO TWO INCHES OF RAINFALL EXPECTED. THE HEAVIEST RAINFALL TOTALS ARE FORECAST TO OCCUR OVER SOUTHWEST NORTH DAKOTA WITH AROUND 2 INCHES OF RAIN EXPECTED. ENOUGH COLD AIR WILL MOVE INTO WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA THURSDAY NIGHT AND FRIDAY FOR A RAIN/SNOW MIX. NO SNOW ACCUMULATIONS ARE EXPECTED. COLDER TEMPERATURES WILL CONTINUE TO DOMINATE THROUGH THE NEXT WEEK WITH ANOTHER WET/COLD SYSTEM SLATED FOR SUNDAY NIGHT THROUGH TUESDAY. EXPECT A RAIN/SNOW MIX WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ023-025-036-037-046>048-050-051-011015- WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 510 AM CDT WED SEP 30 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND ADVISORY FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON AND EARLY EVENING. LOW PRESSURE IN SOUTHEAST MONTANA AND HIGH PRESSURE OVER SOUTHERN ONTARIO WILL INDUCE STRONG SOUTHEASTERLY WINDS OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA WEDNESDAY AFTERNOON AND EVENING. SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL BE COMMON FROM HARVEY TO CARRINGTON...JAMESTOWN TO STEELE...AND FROM LINTON TO OAKES. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL MOVE THROUGH THURSDAY AND FRIDAY WITH ONE TO TWO INCHES OF RAIN POSSIBLE. COLDER TEMPERATURES WILL DOMINATE THROUGH NEXT WEEK WITH ANOTHER WET/COLD SYSTEM SLATED FOR SUNDAY NIGHT THROUGH TUESDAY. EXPECT A RAIN/SNOW MIX WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:00 AM MDT | Wind Advisory | BIS | Burleigh, Dickey, Emmons, Foster, Grant, Kidder and 7 more | 15 hr |
Nearby
Wind Advisories in North Dakota, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.